MAUDE Adverse Event Report: NUVASIVE INC NUVASIVE MAXCESS IV XLIF ACCESS SYSTEM; STIMULATOR, NERVE

NUVASIVE INC NUVASIVE MAXCESS IV XLIF ACCESS SYSTEM; STIMULATOR, NERVE
Model Number 3240309
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Muscle/Tendon Damage (4532)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned on rma and the complaint could not be confirmed.Review of the reported event identified the device splayed during applied force required for the procedure and reportedly splayed (flexed) causing injury to the patient's muscle and minor bleeding that did not require medical intervention.Due to the inability to examine the device a definite root cause cannot be determined however, improper placement, excessive retraction, and or aged wear fatigue/physical damage to the device as the likely cause or contributors of this event.No additional investigation can be completed at this time.If the device is returned, an additional report will be submitted.Labeling review: "residual risks and potential side effects: as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: damage to blood vessels.In some instances, treatment of these events may require surgical intervention including revision surgery.Instrument malfunctions which potentially result in surgical delays (thereby causing additional exposure to anesthesia, blood loss, and infection), a change in surgical plan, failure to achieve optimal clinical result and/or, infrequently, cancellation of a procedure.Physical injury that may result from the disassembly of multi-component instruments occurring during surgery.Instrument failures or malfunctions which prevent intended use, resulting in decreased operational efficiency and general inconvenience." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the potential risks of the surgery." "pre-operative warnings: the method of use for the instruments are to be determined by the user¿s experience and training in surgical procedures.Do not use these instruments for any action for which it was not intended such as hammering, prying, or lifting.The instruments should be treated as any precision instrument and should be carefully placed on trays, cleaned after each use, and stored, according to generally accepted hospital methods and practices.The instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential patient injury.Surgical grade instrument lubrication should be applied to all moving components during the wash and sterilization cycle to ensure proper functionality.Instruments should be protected during storage and from corrosive environments.Refer to cleaning and sterilization instructions below for all non-sterile parts.Care should be used during surgical procedures to prevent damage to the devices and injury to the patient." "method of use: if there is any doubt or uncertainty concerning the proper use of instruments please contact nuvasive customer service.Any available surgical techniques will be provided upon request.For optimal results, the same type of instruments used for implantation should be used for implant removal." "information to obtain a surgical technique manual or other applicable instructions for use or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at (b)(6).You may also email: (b)(6).This instructions for use document is intended for the us market only.For ous instructions for use, please refer to document #(b)(4)." h3 other text : no device returned.
 
Event or Problem Description
During a spinal procedure the retractor was loose, splayed in-situ and caused an injury to the patient's muscle and minor bleeding.No transfusion was required and no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
N/a.

Brand Name
NUVASIVE MAXCESS IV XLIF ACCESS SYSTEM
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key17357498
Report Number2031966-2023-00147
Device Sequence Number20466535
Product Code ETN
UDI-Device Identifier00887517196699
UDI-Public887517196699
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K112709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3240309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose